MAUDE Adverse Event Report: OSCOR INC. ABIOMED 23F INTRODUCER KIT FOR IMPELLA®; INTRODUCER, CATHETER

OSCOR INC. ABIOMED 23F INTRODUCER KIT FOR IMPELLA®; INTRODUCER, CATHETER
Model Number 0052-3006
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Cardiogenic Shock (2262); Ischemia Stroke (4418)
Date of Event 04/27/2025
Type of Reportable Event Malfunction
Event or Problem Description
We have been notified of a complaint involving an introducer (material#: 0052-3006, lot#: dp-21849).It was reported that the axillary sheath for 5.5 was damaged out of the package, found during the procedure.Once placed into the 10mm platinum graft and two graft locks placed there was significant bleeding from perforation points down the sides of the hub.New axillary sheath placed; issue resolved.The patient received 3 units of prbc (packed red blood cells).Additionally, the patients' outputs dropped overnight, and suction alarm occurred on p8.Lv (left ventricle) seemed to be sucked down.Down to p7 and flolan started to help right to left flow.(flolan is a brand name for epoprostenol, to treat pulmonary hypertension, acts as vasodilator).Patient recovered and was eventually weaned off levo (levophed/norepinephrine, vasoconstrictor).The patient had a right mca (middle cerebral artery) stroke.Care was ultimately withdrawn, and the patient expired.No medical intervention or additional surgical procedure was required.There was no procedure delay, the device was not used in a tortuous path when the event occurred.No specific technique was used for insertion; all best practices were followed.The customer reported, patient expired on (b)(6) 2025.The physician reported the cause of death, as care was withdrawn.Yes, the instructions for use were followed before the procedure.It was reported the axillary sheath was damaged out of the package as being "split not at tip".We assume it was damaged out of package.The perforation for the peel-away portion was leaking without any significant force.After two graft locks were placed at the appropriate location, clamp was released to de-air sheath; this is when leaking occurred and significant bleeding was noted at the perforations for peel-away around the hub.Operator placed thumbs over sides until new axillary sheath was placed.No excessive force was used.This additional device was used in the procedure impella 5.With smartassist s2 set, us (1000100), lot#: 2025501622, sn#: (b)(6).The 0052-3006, lot#: dp-21849 is available for evaluation.The lot number of the repositioning axillary sheath for 5.5 is unknown.No pictures, images, or videos available of the malfunction.The device is available for evaluation.
 
Additional Manufacturer Narrative
Conclusion not yet available, evaluation in process.A follow-up will be submitted as soon as the investigation is complete.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.
 
Additional Manufacturer Narrative
The following sections were updated in follow-up 1: b4,d4,g3,g6,h2,h3,h6 and h11.Correction : d4 lot number corrected.One 23f abiomed axillary introducer sheath was returned under rma# 1202112728 without the dilator.There were no other accessories.Blood was found on and inside the sheath.According to the event description summary, the axillary sheath was damaged out of the package as being "split not at tip".During the decontamination process, the sheath leaked immediately from a small crack in the hub when water was flushed through the sideport tubing assembly with a syringe.Returned device analysis revealed the sheath leaked through a hairline crack in the hub directly under the hemostatic valve.The origin of the crack in the hub is not known; it may have been caused by the user encountering resistance during the procedure or by factors related to the patient's anatomy.A leak test is performed by qa 100% before shipping to the customer.In conclusion, the review of the dhr did not identify any manufacturing anomalies of this type and passed all final testing prior to shipment.The stated failure of the returned product was confirmed by our investigation; however, the root cause of the failure cannot be determined.Per procedure aabiomed introducer sheath in-process and final inspection visual inspection - sample size: 100% with the naked eye at a distance of 12" to 18", verify the assembled sheath matches the drawing.Ensure parts are free of kinks, cracks, splits, sinks, excessive flash, loose/embedded fm, or any other damages.Verify split caps are properly placed and secured onto sheath hub and free of cracks/ damages or excessive adhesive vacuum leak test - sample size: 100% perform pressure and vacuum leak test per procedure.Per ifu : never advance or withdraw guidewire or sheath when resistance is met.Determine cause by fluoroscopy and take remedial action.When injecting or aspirating through the sheath, use the sideport only.Avoid subjecting the device to unusual stresses.When assembling the sheath and dilator, care must be taken to insert the dilator tip straight through the center of the valve membrane in order to prevent inadvertent puncturing of the membrane.Corrections are not required because the investigation did not conclude that the product or process did not meet specification at the time of shipment.The investigation concluded that the product met specification at the time of shipmen.Integer inc /oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may have not been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, integer.Inc/oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.

Brand Name
ABIOMED 23F INTRODUCER KIT FOR IMPELLA®
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC.
4875 palm harbor blvd.
palm harbor FL 34683
Manufacturer (Section G)
OSCOR INC.
4875 palm harbor blvd.
palm harbor FL 34683
Manufacturer Contact
ronnie greco
4875 palm harbor blvd.
palm harbor, FL 34683
7279352511
MDR Report Key22507904
Report Number1035166-2025-00045
Device Sequence Number15778732
Product Code DYB
UDI-Device Identifier00885672009755
UDI-Public00885672009755
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K122084
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0052-3006
Device Catalogue Number0052-3006
Device Lot NumberDP-21849
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2025
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/24/2025
Supplement Date Received by Manufacturer10/15/2025
Initial Report FDA Received Date07/15/2025
Supplement Report FDA Received Date10/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FLOLAN.; LVOPHED/NOREPINEPHRINE.
Outcome Attributed to Adverse Event Death;
Patient SexUnknown